Codeine Precipitating Serotonin Syndrome in a Patient in Therapy with Antidepressant and Triptan
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
The serotonin syndrome is a serioius medical condition due due to an intensive stimulation of setonin receptors. It is a rare, but severe, consequence of interaction between serotomimetic agents. This is a report of a 70-year-old woman steadily in therapy with venlafaxine and rizatriptan for migraine and major depressive syndrome. She was admitted to neurology unit for decreased light reflex with miotic pupils, global hyperreflexia, tremor, anxiety, ataxia and incoordination. The patient was diagnosed as a probable case of serotonin syndrome due to a pharmacological interaction between venlafaxine and rizatriptan trigged by opioid intake. In this paper, the development of syntomatology, the clinical examination and the possible pharmacokinetics explanation were carefully discussed and analysed.
Abstract
The serotonin syndrome is a serioius medical condition due due to an intensive stimulation of setonin receptors. It is a rare, but severe, consequence of interaction between serotomimetic agents. This is a report of a 70-year-old woman steadily in therapy with venlafaxine and rizatriptan for migraine and major depressive syndrome. She was admitted to neurology unit for decreased light reflex with miotic pupils, global hyperreflexia, tremor, anxiety, ataxia and incoordination. The patient was diagnosed as a probable case of serotonin syndrome due to a pharmacological interaction between venlafaxine and rizatriptan trigged by opioid intake. In this paper, the development of syntomatology, the clinical examination and the possible pharmacokinetics explanation were carefully discussed and analysed.
참고문헌 (39)
- Stone JA, "A preliminary examination of over-the-counter medication misuse rates in older adults", Res Social Adm Pharm, 13, pp.187~192 (2017)
- Fergusson D, "Association between suicide attempts and selective serotonin reuptake inhibitors : systematic review of randomised controlled trials", BMJ, 330, pp.396~ (2005)
- Abbing-Karahagopian V, "Antidepressant prescribing in five European countries: application of common definitions to assess the prevalence, clinical observations, and methodological implications", Eur J Clin Pharmacol, 70, pp.849~857 (2014)
- Blier P, "A role for the serotonin system in the mechanism of action of antidepressant treatments:preclinical evidence", J Clin Psychiatry, 51(Suppl), pp.14~20 (1990)
- Lee YC, "Comparison of the effects of serotonin-norepinephrine reuptake inhibitors versus selective serotonin reuptake inhibitors on cerebrovascular events", J Clin Psychiatry, 77, pp.e1~e7 (2016)
- Shin D, "Use of selective serotonin reuptake inhibitors and risk of stroke : a systematic review and meta-analysis", J Neurol, 261, pp.686~695 (2014)
- Vaswani M, "Role of selective serotonin reuptake inhibitors in psychiatric disorders : a comprehensive review", Prog Neuropsychopharmacol Biol Psychiatry, 27, pp.85~102 (2003)
- Birmes P, "Serotonin syndrome : a brief review", CMAJ, 168, pp.1439~1442 (2003)
- Meltem Çobanoğulları Direk, "Serotonin Syndrome after Clomipramine Overdose in a Child", Clinical Psychopharmacology and Neuroscience, 14(4), pp.388~390 (2016), 대한정신약물학회
- Gelener P, "Serotonin syndrome due to duloxetine", Clin Neuropharmacol, 34, pp.127~128 (2011)
- Abadie D, "Serotonin syndrome : analysis of cases registered in the french pharmacovigilance database", J Clin Psychopharmacol, 35, pp.382~388 (2015)
- Evans RW, "The FDA alert on serotonin syndrome with combined use of SSRIs or SNRIs and Triptans : an analysis of the 29 case reports", MedGenMed, 9, pp.48~ (2007)
- Goadsby PJ, "Migraine in pregnancy", BMJ, 336, pp.1502~1504 (2008)
- Davanzo R, "Breastfeeding and migraine drugs", Eur J Clin Pharmacol, 70, pp.1313~1324 (2014)
- Madadi P, "Clinical practice guideline: CYP2D6 genotyping for safe and efficacious codeine therapy", J Popul Ther Clin Pharmacol, 20, pp.e369~e396 (2013)
- Nielsen S, "Over-the-counter codeine-from therapeutic use to dependence, and the grey areas in between", Curr Top Behav Neurosci (2016)[DOI]
- Seif-Barghi T, "Morphine", codeine ratio, a key in investigating a case of doping, 2015, pp.6, e28798~
- Foley M, "Misuse of ‘over-the-counter’ codeine analgesics: does formulation play a role?", Public Health, 130, pp.95~96 (2016)
- Magnus P, "Access to 7-analogs of codeine with mixed", agonist activity via 6,7--epoxide opening, 2013, pp.23, 4870~4874
- Brazzelli M, "A neuropsychological instrument adding to the description of patients with suspected cortical dementia : the Milan overall dementia assessment", J Neurol Neurosurg Psychiatry, 57, pp.1510~1517 (1994)
- Dvir Y, "Serotonin syndrome : a complex but easily avoidable condition", Gen Hosp Psychiatry, 30, pp.284~287 (2008)
- Fox MA, "Receptor mediation of exaggerated responses to serotonin-enhancing drugs in serotonin transporter(SERT)-deficient mice", Neuropharmacology, 53, pp.643~656 (2007)
- Sternbach H, "The serotonin syndrome", Am J Psychiatry, 148, pp.705~713 (1991)
- Dunkley EJ, "The Hunter Serotonin Toxicity Criteria : simple and accurate diagnostic decision rules for serotonin toxicity", QJM, 96, pp.635~642 (2003)
- Rolan PE, "Drug interactions with triptans : which are clinically significant?", CNS Drugs, 26, pp.949~957 (2012)
- ":Potentially life-threatening serotonin syndrome with combined use of SSRIs or SNRIs and Triptan medications" (2013)[URL]
- Greenier E, "Serotonin syndrome : fentanyl and selective serotonin reuptake inhibitor interactions", AANA J, 82, pp.340~345 (2014)
- Shakoor M, "Transient serotonin syndrome caused by concurrent use of tramadol and selective serotonin reuptake inhibitor", Am J Case Rep, 15, pp.562~564 (2014)
- Albiñana Pérez MS, "Possible serotonin syndrome associated with administration of venlafaxine and tramadol", Farm Hosp, 36, pp.548~ (2012)
- Sauget D, "Possible serotonergic syndrome caused by combination of tramadol and sertraline in an elderly woman", Therapie, 57, pp.309~310 (2002)
- Takeshita J, "Serotonin syndrome associated with tramadol", Prim Care Companion J Clin Psychiatry, 11, pp.273~ (2009)
- Mittino D, "Serotonin syndrome associated with tramadol-sertraline coadministration", Clin Neuropharmacol, 27, pp.150~151 (2004)
- Codd EE, "Serotonin and norepinephrine uptake inhibiting activity of centrally acting analgesics : structural determinants and role in antinociception", J Pharmacol Exp Ther, 274, pp.1263~1270 (1995)
- Ailawadhi S, "Serotonin syndrome caused by interaction between citalopram and fentanyl", J Clin Pharm Ther, 32, pp.199~202 (2007)
- Rastogi R, "Case scenario : opioid association with serotonin syndrome : implications to the practitioners", Anesthesiology, 115, pp.1291~1298 (2011)
- Gillman PK, "Monoamine oxidase inhibitors, opioid analgesics and serotonin toxicity", Br J Anaesth, 95, pp.434~441 (2005)
- Karunatilake H, "Serotonin syndrome induced by fluvoxamine and oxycodone", Ann Pharmacother, 40, pp.155~157 (2006)
- Tao R, "Opioid receptor subtypes differentially modulate serotonin efflux in the rat central nervous system", J Pharmacol Exp Ther, 303, pp.549~556 (2002)
- Pilgrim JL, "Review:Pharmacogenetic aspects of the effect of cytochrome P450polymorphisms on serotonergic drug metabolism, response, interactions, and adverse effects", Forensic Sci Med Pathol, 7, pp.162~184 (2011)
